Iron infusion side effects advice - Restless Legs Syn...

Restless Legs Syndrome

15,367 members9,758 posts

Iron infusion side effects advice

Jac16
Jac16

I had an iron infusion (ferinject) on Friday afternoon and I'm having a lot of side effects. Nausea, bad stomach cramps, severe headache, flu like body aches and weakness, hot flushes. How long will it last? Should I see my GP? Don't want to waste her time if there is nothing I can do :(

Thanks

12 Replies
oldestnewest

Call your doctor!!

Kaarina
KaarinaAdministrator

I totally agree with nightdancer, get in touch with a doctor today.

You should NOT be having any side effects at this point, and this is why they monitor you so closely during an infusion. At least I HOPE they did. When I had mine done, in the US, they check you into the hospital for the day, or 1/2 day to closely monitor you for headaches, nausea, back ache, etc. Call your doctor right now. This is Monday, so 4 days later, and you should not feel anything after the day of the infusion.

My doctors is closed now but will get an appointment tomorrow. I was monitored in the hospital and kept in an extra 2 hours because of nausea but they then let me go. 6 hours later the stomach cramps started. Yesterday the headache, back aches etc started. I'm flying Thursday so really hope I feel better soon :(

Madlegs1
Madlegs1 in reply to Jac16

Health Unlocked says you are just having Menstrual problems.😆

Or Seasonal Influenza!

Madlegs1
Madlegs1 in reply to Madlegs1

It must be the hot flushes- you didn't mention them in Thyroid! - and they don't diagnose that feminine condition there!

Just how invasive do they need to be and just what purpose does their intervention achieve?

Cheers .

Just back from out of hours GP.

Pulse of 138, blood pressure 137/90

Given codein for headache and buscopan for stomach cramps. Didn't seem to be worried about my pulse being "slightly fast" or other symptoms. If I'm not feeling better tomorrow I've to contact the ward that gave me the infusion. Not sure what they will do as they're just a medical day case ward?!

Jac 16

Just realised that you are in the UK not the States so can I ask was your iron infusion done solely to treat RLS or for another condition?

Hope you are feeling better soon

Pipps x

Jac16
Jac16 in reply to Pippins2

It was to help with rsl. Consultant struggling to get me stabilised. Currently on pramipexole which is my 6th medication in 14th months. Going slowly crazy as I'd pinned my hopes on the iron working 😢

Pippins2
Pippins2 in reply to Jac16

Thanks for replying Jac, as you are the first person I have known get the iron infusion for RLS I am very interested in knowing who you see and which hospital as I keep a list of recommended doctors and would like to add this doctor to it as he has obviously done some homework on RLS. If you prefer please send me the details in a private message, thankyou in advance

Pippins2 x

julz68
julz68 in reply to Jac16

I just had aniron infusion a week ago, my doctor did tell me that low iron is a main cause of rls. I am still copping alot of the side effects and they don't seem to be easing, I am in pain most of the day, I will never have another infusion again. I am currently taking sifrol for my restless legs and it's been working great.

I have luckly never had side effects & it does help & I feel better after, waiting for one now! so sorry you feels so poorly :( Go to your GP!

You may also like...